MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735560
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used in a electrode and probe placement procedure.It was reported that  there was a water leak in the catheter inserted in the patient.The patient was fine and they did not suffer any damage.The site had water return all the time during the procedure.The probable cause of the reported issue was that the health care professional did not close the catheter channel properly when they did a pull back of the fiber, so part of the water came out and didn't return to the drainage bag.The manufacturer representative noticed that the flow going out of  the water bag was pretty high, and it wasn't the same flow that came into the drainage bag, so the rep told the hcp to stop the laser and go inside to check if there was any leak.They noticed liquid was coming out through the catheter due to the catheter not being properly closed after the pull back.The hcp was asked to close the catheter tighter and it was checked that no more liquid came out.There was no reported delay to the procedure.No impact on patient outcome.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12239295
Report Number1045254-2021-00406
Device Sequence Number17060912
Product Code GEX
UDI-Device Identifier00763000218188
UDI-Public00763000218188
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0221669925
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient Weight15